MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the operator gained access with the needle in the glidesheath slender kit.He inserted the wire through the needle.He stated that it did not feel correct when inserting the wire.He pulled back on the wire and noticed the wire had become unraveled.He then pulled the wire and sheath together out of the patient's body and held pressure at the puncture site.Upon removal, he noticed that the wire was longer and unraveled at the distal tip.The patient was in stable condition.The estimated blood loss was less than 250cc.The procedure outcome was successful.Additional information was received on 10may2023: the procedure taking place was a diagnostic left heart catheterization.They continued the case by opening another package and proceeded with case.They ran the wire through the needle provided in our glidesheath slender nitinol kit.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lead tech.A review of the device history record of the product code/lot number combination was conducted with no findings.One 5fr gss guidewire was returned for assessment.The guidewire was separated 40cm from the stiff end of the wire, with the coil holding the two separated pieces of guidewire together.The complaint can be confirmed for guidewire separation based on the condition of the returned device.The exact root cause could not be determined.The complaint descriptions mentions that there was difficulty advancing the guidewire and that it was pulled back through the needle.The guidewire may have become stuck or damaged at this point which could have caused it to separate during withdrawal.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17124968
Report Number1118880-2023-00273
Device Sequence Number6448905
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot Number0000279301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE FROM GLIDESHEATH SLENDER NITINOL KIT
Patient SexUnknown